Post # 1
I’m a regular poster but wanted some anonymity for this post!
I’m having a pretty embarassing and painful problem that I’m hoping some of you may be able to shed some light on for me.
For the past two days, I have had a terrible throbbing aching anal pain. It definitely gets worse after having a Bridesmaid or Best Man, when it will throb and contract constantly for a good hour or so afterwards. It is worse when sitting.
I am on a necessary medication which causes diarrhea as a side effect, so I’m thinking that maybe this is hemorrhoids from that? I see nothing externally which means they may be the internal kind?
Anyone ever had them that can verify these symptoms? Any words of advice to comfort the pain? Any home remedies? Over the counter fixes?
Darling Husband just got a new job, and our insurance doesn’t kick in until September 1, so a visit to the doctor isn’t really in the cards.
Post # 3
Contract? like the muscles are contracting? That doesnt sound like hemmorrhoids…
Do you have a local health info line? In my city it’s called “Health Links” and it’s a free service staffed by registered nurses. Barring that, I’d suggest trying some hemmorrhoid cream and just see if that helps. It’s cheap, and pretty harmless even if it turns out not to be your problem.
Post # 4
Hm..I have internal hemorrhoids due to IBS strain and pain. I had bad intestinal pain when I was on metformin, like burning and I stopped taking it b/c I didn’t really need it for what it’s intended use is for which can worsen hemorrhoids. Do you have blood when you defecate? Try to drink more water and consume more fiber like benefiber.
Post # 5
Could be ulcer related; I had the same kind of pain you are describing when I was in college and it turned out to be an ulcer. One cycle of Nexium fixed me right up. I’d consult a doc first, though.
Post # 6
Are you generally constipated when you have the pain? My experience I can tell you is that I have chronic constipation. I don’t really go unassisted, well, ever. And after a visit to the gastroenterologist I have found out that there is nothing wrong with me, other than having a lazy bowel.
I take Lactulose to assist. It is non harmful and can be taken every day. And when it helps you go, it doesnt’ cause cramps b/c its not a stimulator.
I highly recommend it and it’s made my life normal. I used to have to schedule a day once a week to .. go. Because the stuff I took was so random when it decided to work.
Good luck. Bowel problems suck and they double suck because they’re embarrassing to talk about too.
And I hope you can see a specialist when you have coverage. Maybe call around to make an appointment now so you will be able to get in pronto.
Post # 7
Do you have any free health clinics in your area? I would probably try to go to a doctor at one of those.
Post # 8
Thanks for all the responses, ladies.
@MissNoodles: Our health insurance has an online chat with nurses that is available. Even though our insurance hasn’t kicked in yet, I just logged into the website and that section is available for use now. I think I may go ahead and ask – no harm in that!
@beekiss: I am on Metformin. However, I’ve been on it for probably 5-6 weeks with no problems (other than diarrhea), and this pain just suddenly came on about 2 days ago. Could it still be related?
@inspiredcreations: Thanks for the heads up – I will consider that, too.
@Oneeleven: My dog is actually on Lactulose so I have plenty of it in the house! I am a bit constipated today mostly I think because of fear of the pain! I may try this as well. Thank you.
Post # 9
@embarrasedone7: Yeah, it could be. The diarrhea can harm your bowel, causing an ulcer or anal fissure. I pretty much gave up on metformin. Are you on the extended release formula (denoted as Metformin XR or Glucophage XR)? If not, maybe see if you can get it switched but if you can’t switch until septmenber and you’re on the non-XR formula, break the tablet into two. Eat the two halves with two good size meals. Also take more fiber as it will bulk up the diarrhea.
EDIT: Also, I hope you’re starting with 500 mg of Metformin and then working up. My Doctor had me start on that, and then work up to 1000 mg if I could after getting used to 500 mg. He also suggested cutting the pills in half. It just didn’t work for me and the diarrhea/pain was too much. I ended up with bloody diarrhea after it and had never had bloody diarrhea before. That’s when I had a colonoscopy and they saw internal hemorrhoids. Sorry for the Too Much Information.
Post # 10
@beekiss: That’s actually very helpful. I am on the regular type but still on just 500mg. Unfortunately, there is no choice for me to not be on it. I am going to take your advice and start halving the pill. I think this may be the culprit because I was taking it with a small snack right before bed (thinking that while I was sleeping it would cure the tummy troubles – WRONG!) Thanks so much for sharing.